MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 11590100
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s report that the tubing's pump segment had disconnected from the upper fitment and leaked was confirmed.Visual inspection of the set noted separation located at the engagement between the silicone pump segment tubing and the upper fitment.The ring retainer was not received with the set and a ring retainer indentation was not observed around the proximal end of the silicone pump tubing.No crush marks were observed on the upper or lower fitment.Functional testing was deemed unnecessary due to separation and obvious leaking that would occur due to the separation.The silicone pump tubing was found to be within measurement specification.Dimensional analysis was performed and the two outer diameters of the male end of the upper fitment was measured to be within specification.The root cause of the separation and leak was due to the upper fitment retainer ring on the set was not assembled onto the set during manufacturing assembly process.
 
Event or Problem Description
It was reported that while awaiting on peripheral iv placement on a patient, the iv tubing had been primed and placed on the iv infusion pump.The clinician found a leak, opened the door to the infusion pump and noticed that the pump segment of the tubing had separated from the upper fitment.Although requested, there was no information provided regarding patent harm.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9092211
Report Number9616066-2019-02671
Device Sequence Number2298000
Product Code FPA
UDI-Device Identifier10885403232411
UDI-Public10885403232411
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number11590100
Device Catalogue Number11590100
Device Lot Number19047009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1